Ohio, 2004Flash Flood in Ohio, June 11, 2004
June 11, 2004 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 11, 8:21 AM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 11, 8:21 AM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
921 AM EDT FRI JUN 11 2004
QUICK UPDATE.
FLOOD WATCH ISSUED THRU EVENING 10 PM FOR SWRN PA/EXTREME NORTHERN WVA
EAST CENTRAL OHIO AND GARRETT CNTY MD.
SHRT/WV EXPECTED TO ROLL ACROSS THE BNDRY DRAPPED ACROSS SRN SXNS CWA
THIS AFTN/EVE ALONG WITH PWS AOA 1.8. PENTY OF LLVL MOISTURE AND
LIFT. ALSO ADDED GUSTY WINDS/HAIL AS SRN SXSNS CWA ADDED TO SLIGHT
RISK TODAY.
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...PAZ020-021-029>032 FLOOD WATCH TIL 10 PM.
OH...OHZ039>041-048>050-057>059-068-069 FLOOD WATCH TIL 10 PM.
WV...WVZ001>004-012-021>023-041 FLOOD WATCH TIL 10 PM.
MD...MDZ001 FLOOD WATCH TIL 10 PM.
&&
Hazardous weather outlook, Jun 11, 8:11 AM EST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PITTSBURGH PA
911 AM EDT FRI JUN 11 2004
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-111252-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
911 AM EDT FRI JUN 11 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA...EAST
CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN MUCH OF EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...EXTREME NORTHERN WEST
VIRGINIA AND GARRETT COUNTY MARYLAND. THE THREAT OF LARGE HAIL AND
DAMAGING WIND ARE THE MAIN THREATS...BUT REPEATED HEAVY RAINFALL IS
ALSO POSSIBLE... SO A FLOOD WATCH IS IN EFFECT FOR MUCH OF THE SAME
AREA THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, Jun 11, 8:19 AM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
919 AM EDT FRI JUN 11 2004
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-111900-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
919 AM EDT FRI JUN 11 2004
...SEVERE WEATHER OUTLOOK...
SEVERE WEATHER IS POSSIBLE THIS AFTERNOON AND EARLY TONIGHT IN
SOUTHWEST PENNSYLVANIA...EXTREME NORTHERN WEST VIRGINIA...PORTIONS OF
EAST CENTRAL OHIO AS WELL AS GARRETT COUNTY MARYLAND. THE MAIN THREAT
OF SEVERE WEATHER IS FROM DAMAGING WIND AND LARGE HAIL. REPEAT HEAVY
DOWNPOURS FROM THESE STORMS CAN ALSO CAUSE FLOODING SO A FLOOD WATCH
IS IN EFFECT THROUGH THIS EVENING FOR MUCH OF THE SAME AREA.
A STALLED FRONTAL BOUNDARY IS BRINGING THIS THREAT OF SEVERE WEATHER
TO THE REGION. AS THIS BOUNDARY BEGINS TO MOVE SOUTHWARD EARLY
TONIGHT THE THREAT SHOULD EASE.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS AS WELL AS OTHER
OFFICIAL MEDIA OUTLETS FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jun 11, 9:06 AM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1006 AM EDT FRI JUN 11 2004
OHZ039-040-048-049-057>059-068-069-111600-
BELMONT OH-CARROLL OH-COSHOCTON OH-GUERNSEY OH-HARRISON OH-MONROE OH-
MUSKINGUM OH-NOBLE OH-TUSCARAWAS OH-
1006 AM EDT FRI JUN 11 2004
...THUNDERSTORMS WITH HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN AT TIMES WILL MOVE ACROSS THE REGION
THROUGH THE REMAINDER OF THE MORNING. RAINFALL AMOUNTS THROUGH
10AM THIS MORNING RANGED FROM ONE THIRD OF AN INCH TO NEAR ONE INCH.
MOTORISTS SHOULD ALLOW EXTRA TIME FOR TRAVEL.
A FLOOD WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 10 PM EDT THIS
EVENING.
Flash Flood, Muskingum
- When
- June 11, 10:15 AM EST to 2:30 PM EST
- Where
- Muskingum County, 7 mi SW of Zanesville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.965, -81.944 (the zone’s center; the record gives no point)
Flooded started 1115 AM EDT when a few county roads flooded near Avondale and White Cottage. At 1205 PM EDT, roads were flooded near Philo. Two inches of rain fell. Heavy rain continued beyond 3 PM.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Minnesota, June 11, 2004$3.0 million · F3 · 4 events
- Tornadoes in Iowa, June 11, 2004$351,000 · F3 · 3 events
- Tornadoes in Iowa, June 11, 2004$50,000 · F3 · 2 events
- Tornado and Hail in Texas, June 11, 20043 injured · $350,000 · F2 · 8 events
- Tornadoes and Flash Flooding in Iowa, June 11, 2004$877,000 · F1 · 70 events
- Tornado in Iowa, June 11, 2004$500,000 · F2 · 1 event
- Flooding in Wisconsin, June 11 to 12, 2004$21 million · 2 events
- Flooding in Indiana, June 11 to 28, 2004$300,000 · 8 events
- Flash Flood and Hail in Kansas, June 11 to 12, 2004$119,000 · 2.75 in hail · 21 events
- Lightning Strike in Georgia, June 11, 2004$150,000 · 1 event
- Tornadoes and Hail in Minnesota, June 11, 2004F1 · 33 events
- Flash Flood and Hail in Texas, June 11, 2004$95,000 · 1.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403950.